Psycho-Babble Medication Thread 831257

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

wellbutrin withdrawal?! ?!

Posted by am_i_bipolar on May 26, 2008, at 17:52:25

hello,
i've taken wellbutrin on and off over the years and NEVER experienced any withdrawal symptoms, although i have uniformly experienced all of the horrible withdrawal symptoms more typically associated with other anti-depressants, including celexa. i was taking only 150 mg of WBxl and, in consultation on with my p-doc, decided to stop on thursday. based upon the fact that i've never had WB withdrawal syndrome before and that such symptoms are not usually associated with WB, i didn't give a thought to it. on friday morning, in a yoga class, i had a brief wave of transient nausea. it passed, but i felt ill all day, like i was coming down with something. i got a chill or two and at one point had what i chalked up to a hot-flash. (i am 48 and keep expecting perimenopausal symptoms). i didn't got to work, and rallied for a sailing lesson, but didn't feel myself, again, like i was coming down with something. felt sort of lethargic and achy as the evening progresed and developed a pounding headache.

by the next morning, i was convinced i was getting the flu and canceled plans to go hiking. me headache persisted for the next 48 hours and i felt like i'd been run over by a bus. no discernable fever, but an occasional chill or "heat wave." transient nausea and fatigue and the dreadful aches. (but it was also a strenuous yoga class and i know some aches were from that). some gas, but no diarrhea. nothing helps the headaches, neither tylenol nor ibuprofen. as i said, i fel a little better today (could at least get out of bed), but the transient nausea persists, as do the headaches.

i know this is unusual but not unheard of for WB w/d. however, i've never had a problem coming off it before. would love to hear from anyone who has experienced anything similar with WB. it's possible, of course, that i DID have the flu, but then i don't think i'd have felt as improved earlier today as i did only to have a wave of nausea come over me again briefly, and a now-stabbing headache, while otherwise feeling ok. strange indeed.

thoughts?

 

Re: wellbutrin withdrawal?! ?! am_i_bipolar

Posted by Phillipa on May 26, 2008, at 23:42:32

In reply to wellbutrin withdrawal?! ?!, posted by am_i_bipolar on May 26, 2008, at 17:52:25

Could be chemistry changing as you say you are going through menopause and meds started acting differently when I too went through menopause. Phillipa

 

Re: wellbutrin withdrawal?! ?! Phillipa

Posted by am_i_bipolar on May 27, 2008, at 11:34:27

In reply to Re: wellbutrin withdrawal?! ?! am_i_bipolar, posted by Phillipa on May 26, 2008, at 23:42:32

thanks, phillipa. in fact, though, i'm not going through menopause yet--i'm just at an age (48) where i'm sort of on the look-out for perimenopausal symptoms. according to my GYN, there's absolutely no hormonal change whatsoever to suggest i'm nearing that point.

i was dog tired over the weekend but then, last night, had dreadful insomnia--25mg of ambien(!!!), taken incrementally from 10p-2a, AND 1.5 mg of klonopin still couldn't put me out. when i did sleep over the weekend, i had strange dreams. today, i'm just plain wiped out from no sleep and feeling depressed as a result.

anyone else have WB withdrawal similar to this? i know it's not usual, but would be interested to know whether i'm alone in this reaction, never having had such a WB withdrawal response in the past. other than last night's insomnia, though, it seems to have largely resolved.


> Could be chemistry changing as you say you are going through menopause and meds started acting differently when I too went through menopause. Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.